Am i bipolar? i have terrible mood swings, im sleeping a lot less and its very hard to fall asleep, i cry at the littlest things and it seems that i cant do anything right. I can go from being extremely happy to depressed within seconds. I cant concentrate in school and i barely can finish my homework. I\\\\\\\'ve cut myself only once and i get very stressed easily. Sometimes i have panic attacks. I dont find things i used to do fun anymore. the sports i play arent as fun to me anymore adnd i dont know why. I get mad at people for reasons i dont even know and this has been going on for about 3-4 months now. Please help me.
You don't say how old you are but you obviously have self awareness that something isn't right. One of the things that can seriously impact one with bipolarism is stress and when coupled with the inability to sleep, is
a receipe for disaster.This is not the way to live. Please consider getting a professional evaluation
with a psychiratrist, or a NP or Pa certified in these matters. Keep us posted.
Although the symptoms you described fit in with Bipolar mood disorder, only a trained professional can confirm such a diagnosis.
That said, has there been any radical changes in your life? Heart-Ache? Loss? Trauma?
Depression (wether manic or otherwise), is for the most part, a healthy reaction of your brain to events in your life. Dr's determine wether these reactions are abnormal through a wide range of criterea and carefull screening.
Abnormal depressive reactions are usually due to an imbalance of the chemicals in your brain that regulate the feelings of depression/saddness/mania. However, severe trauma or events in your life can definately upset the balance.
The major difference is that through counceling and treatment, normal balance can be returned. In the case of it being triggered by an event, the person would then be able to stop taking the treatment/medication once the balance has been returned.
In the case of a medical condition, such as Bipolar Disorder for example, the balance can only be maintained so long as the person takes prescribed medication. Once they stop the medication, the inbalance returns.
The best would be for you to have a nice open chat with your GP. Be frank and open. Your GP knows what to look for and will either prescribe some mild sedatives to address the inbalance, send you for counciling or, if he suspects abnormal inbalance, will send you to a qualified professional for assessment.
For the time being however, you are more than welcome to chat on the forum. If you feel down or upset, it could help you find some peace by talking to someone.